Texas, 2009Wildfire in Texas, August 7, 2009
August 7, 2009 · NWS CRP · 1 event in 1 county or zone
04). 6 homes were theatened and saved.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Ramirez Fire in rural Duval County burned through 300 acres of drought-stressed fuels (N27 21.43 X W98 25.04). 6 homes were theatened and saved.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 7, 11:14 AM CST, 46 minutes earlier.
Area forecast discussion, Aug 7, 11:14 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1214 PM CDT FRI AUG 7 2009
.DISCUSSION...UPDATED FOR 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...SEA-BREEZE DVLPG FM NQI-CRP AND WL PUSH INLAND THRU
THE AFTN. SE WNDS WL DVLP BEHIND THE SEA-BREEZE AND GUST AT TIMES
OVR 20 KNOTS. EXPECT WINDS DIMINISHING 02Z-03Z...EXCEPT AT LRD.
OTHERWISE...VFR CONDS THRU THE AFTN WITH ISOLD RWS REMAINING
OFFSHORE OF THE MIDDLE TX COAST.
&&
.PREV DISCUSSION... /ISSUED 951 AM CDT FRI AUG 7 2009/
DISCUSSION...THE BROAD RIDGE OF HIGH PRESSURE CENTERED ACROSS
NORTH TEXAS WILL SLIDE EAST INTO THE SOUTHEAST U.S. BY 12Z
SUNDAY...HOPEFULLY ALLOWING FOR SOME DEEPER MOISTURE TO WORK
INTO THE COASTAL BEND LATE SATURDAY AND SUNDAY. IN THE
MEANTIME...HIGHER BAND OF PRECIPITABLE WATER WILL REMAIN IN THE
MIDDLE TEXAS COASTAL WATERS AND UP INTO SOUTHEAST TEXAS TODAY
ALONG WITH ISOLATED SHOWERS. THE LAND AREAS ACROSS SOUTH TEXAS
WILL REMAIN DRY AND HOT TODAY. FORECAST FOR TODAY REQUIRES NO
MAJOR MODIFICATIONS AND UPDATES ARE NOT ANTICIPATED AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 76 96 77 95 79 / 10 20 10 20 10
VICTORIA 74 97 75 95 77 / 10 20 10 30 10
LAREDO 80 106 81 104 82 / 10 10 10 10 10
ALICE 76 102 77 100 78 / 10 20 10 10 10
ROCKPORT 80 93 81 91 82 / 10 20 20 20 20
COTULLA 75 102 75 102 77 / 10 10 10 10 10
KINGSVILLE 76 98 78 97 80 / 10 20 10 20 10
NAVY CORPUS 79 92 81 92 82 / 10 20 20 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
JR/76...SHORT TERM/AVIATION
Hazardous weather outlook, Aug 7, 3:34 AM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
434 AM CDT FRI AUG 7 2009
GMZ230-235-250-255-270-275-TXZ229>234-239>247-080945-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
434 AM CDT FRI AUG 7 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
HEAT INDEX VALUES WILL RANGE FROM 105 TO 109 DEGREES ACROSS SOUTH
TEXAS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY MAINLY
OVER THE COASTAL PLAINS...WITH SCATTERED THUNDERSTORMS POSSIBLE
OVER THE VICTORIA CROSSROADS SUNDAY. THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS. AFTERNOON HEAT INDICES ARE
EXPECTED TO RANGE FROM 105 TO 109 DEGREES OVER MOST INLAND AREAS
SATURDAY THROUGH WEDNESDAY...WITH HEAT INDICES POSSIBLY REACHING OR
EXCEEDING 110 DEGREES ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TE/TMT
Wildfire, Duval
- When
- August 7, 12:00 PM CST to 11:00 PM CST
- Where
- Duval forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
The Ramirez Fire in rural Duval County burned through 300 acres of drought-stressed fuels (N27 21.43 X W98 25.04). 6 homes were theatened and saved.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, August 7, 2009$453,000 · 3 in hail · 15 events
- Flash Flooding and Hail in Wisconsin, August 7 to 8, 2009$265,000 · 50 kt wind · 10 events
- Hail and Damaging Wind in Wyoming, August 7 to 8, 2009$200,000 · 1.75 in hail · 5 events
- Hail and Damaging Wind in Wyoming, August 7 to 8, 20091 injured · $103,000 · 2.5 in hail · 10 events
- Damaging Wind and Lightning Strikes in Florida, August 7, 2009$38,000 · 4 events
- Hail and Damaging Winds in Montana, August 7, 20091.75 in hail · 19 events
- Hail in North Dakota, August 7, 2009$15,000 · 1.75 in hail · 1 event
- Hail and Damaging Wind in Georgia, August 7, 2009$2,000 · 1 in hail · 3 events
- Damaging Winds in Maine, August 7, 200952 kt wind · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 7, 20092 events
- Hail in Wyoming, August 7, 20091.75 in hail · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, August 7, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195758.